MAUDE Adverse Event Report: Beckman Coulter, Inc Access High Sensitivity Troponin I reagent; Immunoassay Method, Troponin Subunit

Beckman Coulter, Inc Access High Sensitivity Troponin I reagent; Immunoassay Method, Troponin Subunit
Catalog Number B52699
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported an erroneous troponin i high sensitivity (tnihs) patient result of 0.43 ng/ml, which was repeated 3 hours later on the original sample and found to be <0.02 ng/ml, on their access 2 immunoassay analyzer (product number 81600n, serial number (b)(6).The assay/reagent product access hstni 2x50 det (product number b52699, lot number 439627).All other re-draws were negative.The sample was a short sample, moderately hemolyzed, run in a sample cup in the correct rack, collected in lithium heparin gel tubes, and centrifuged for 5 minutes at 3500 rpm.There was no injury, death, or delay/change in treatment or diagnosis related to the reported issue and there was no report of harm for a patient, an operator or any other person.System performance indicators such as calibration and quality control (qc) were not provided for review.Per verbal report, the customer stated that maintenance was up to date, system checks were passing, controls were in range, and no issues were reported with other assays.
 
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(4).A2, a3, a4, a5 and a6: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: the investigation included communication with the customer, the customer was educated on proper sample handling, including avoiding short draw samples, and was provided with training documents.A precision study was performed by the customer with acceptable results, excluding hardware malfunction.In conclusion, the likely cause of this event is related to use error, preanalytical sample handling.Retrospective mdr submission under capa-001570.The complaint was reassessed using beckman coulter's revised mdr malfunction reportability methodology and was determined to be reportable.This report is being submitted as part of capa-001570 remediation activities.

Brand Name
Access High Sensitivity Troponin I reagent
Common Device Name
Immunoassay Method, Troponin Subunit
Manufacturer (Section D)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska 55318
Manufacturer (Section G)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
+1(952)491-6938
MDR Report Key50944115
Report Number2122870-2026-00374
Device Sequence Number10451926
Product Code MMI
UDI-Device Identifier15099590693183
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K172787
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberB52699
Device Lot Number439627
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown